Alert archive / Michigan / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 7, NWS Detroit, MI

June 5, 2005Tuscola County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jun 5, 2005, 2:59 PM EDT for Tuscola County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2005, 2:59 PM EDT (18:59 UTC)
Expired
Jun 5, 2005, 3:45 PM EDT
In force
46 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

County Tuscola County, MI

The radar

The Detroit radar (KDTX), 104 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 1:15 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDTX 051859
SVRDTX
MIC157-051945-
/O.NEW.KDTX.SV.W.0007.050605T1859Z-050605T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
259 PM EDT SUN JUN 5 2005

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TUSCOLA COUNTY IN SOUTHEAST MICHIGAN

* UNTIL 345 PM EDT

* AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN
  DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
  NEAR QUANICASSEE...OR ABOUT 11 MILES EAST OF BAY CITY...MOVING
  NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WISNER AND BAY PARK AROUND 305 PM EDT
  UNIONVILLE AROUND 315 PM EDT

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN AND
OCCASIONALLY DO DEVELOP RAPIDLY IN SEVERE THUNDERSTORMS. IF
THREATENING WEATHER IS OBSERVED...MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4367 8369 4348 8369 4352 8339 4381 8358

$$

SF / MANN
2 follow-up statements
000 
WWUS53 KDTX 051919
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT SUN JUN 5 2005

MIC157-051945-
/O.CON.KDTX.SV.W.0007.000000T0000Z-050605T1945Z/
TUSCOLA MI-
319 PM EDT SUN JUN 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 345 PM EDT FOR
TUSCOLA COUNTY...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN
DIAMETER...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
NEAR BAY PARK...OR ABOUT 15 MILES NORTHWEST OF CARO...MOVING
NORTHEAST AT 35 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4367 8369 4348 8369 4352 8339 4381 8358

$$

MANN
000 
WWUS53 KDTX 051944
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
344 PM EDT SUN JUN 5 2005

MIC157-051954-
/O.EXP.KDTX.SV.W.0007.000000T0000Z-050605T1945Z/
TUSCOLA MI-
344 PM EDT SUN JUN 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR TUSCOLA COUNTY HAS EXPIRED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM
THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR
SOUTHEAST MICHIGAN.

LAT...LON 4367 8369 4348 8369 4352 8339 4381 8358

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:15 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 5, 1:15 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
115 PM EDT SUN JUN 5 2005

.UPDATE...

TORNADO WATCH 404 IN EFFECT THROUGH 00Z FOR ENTIRE AREA.
UPDATE ZONES WITH WATCH INFORMATION OUT SHORTLY.

&&

.AVIATION...

VERY UNSTABLE AIRMASS SETTING UP OVER SOUTHEAST MICHIGAN THIS
AFTERNOON...AS TEMPERATURES CONTINUE TO RISE INTO THE UPPER 80S TO
LOWER 90S. LOW LEVEL CAP CONTINUES TO WEAKEN AND WILL BE ALL BUT
GONE BY 18Z. SOUTHWEST FLOW OFF OF LAKE MICHIGAN SHOULD INITIATE
CONVECTIVE DEVELOPMENT OVER SW LOWER MICHIGAN. VISIBLE SATELLITE
IMAGERY INDICATES DEVELOPING CU FIELD. LOOKING FOR THUNDERSTORMS
BETWEEN 21-00Z OVER SOUTHEAST MICHIGAN. ASSUMING THE STORMS WORK
OVER THE ATMOSPHERE...NOT ANTICIPATING ANY ADDITIONAL STORMS TONIGHT
WITH THE ACTUAL COLD FRONT...BUT THIS WILL HAVE TO BE WATCHED.
DRY SLOT PUNCHING INTO THE REGION TOMORROW MORNING SHOULD ASSURE
CLEAR/PARTLY CLOUDY SKIES...WITH SW WINDS PICKING UP DURING THE
MORNING...AS WE BEGIN TO TAP INTO 30 KNOT WINDS BETWEEN 925-850 MB.

&&

.UPDATE... (ISSUED AT 1035 AM)
TEMPERATURES OFF TO THE RACES THIS MORNING WITH MORNING SUNSHINE.
12Z DTX SOUNDING SUPPORTING MAXES OF 92 TO 95 DEGREES. WILL UNDERCUT
THESE TEMPS BY A DEGREE OR TWO WITH ANTICIPATED CONVECTIVE ACTIVITY
DEVELOPING LATE THIS AFTERNOON. FLINTS RECORD HIGH TEMPERATURE FOR
TODAY (JUNE 5TH)...90 DEGREES SET IN 1988...SHOULD BE TIED OR
BROKEN.

SEVERE WEATHER POTENTIAL STILL LOOKS GOOD...AS MAXES IN LOWER
90S...COUPLED WITH SURFACE DEWPOINTS OF 68 TO 70 DEGREES LEADS TO
SURFACE BASED CAPES OF 3000 J/KG.

VISIBLE SATELLITE IMAGERY SHOWING A NORTH TO SOUTH ORIENTED OUTFLOW
BOUNDARY QUICKLY SLIDING THROUGH SOUTHEAST MICHIGAN AS WE SPEAK.
THIS WILL TEMPORALLY KEEP OUR INSTABILITY IN CHECK...AS LOW LEVEL
MOISTURE TRANSPORT INTO SOUTHERN LOWER MICHIGAN IS DISRUPTED.

12Z DTX SOUNDING INDICATED AN INVERSION AT 825 MB WHICH WILL TAKE
SOME TIME TO MIX OUT. THINKING IT WILL BE ALL BUT GONE BY 2 PM...AS
SURFACE TEMPS SHOULD BE RIGHT AROUND 90 DEGREES. WITH BASICALLY NO
CAP/CIN AROUND BY MID/LATE AFTERNOON...IT WILL NOT TAKE MUCH TO
TRIGGER ACTIVITY. THE TRIGGER LOOKS TO BE WEAK SHORTWAVE PUSHING
NORTHEAST FROM SW ILLINOIS. MAIN QUESTION MARK CONTINUES TO BE WHAT
KIND OF 0-6 KM SHEAR WILL BE OVER SOUTHEAST MICHIGAN...AS 12Z NAM
CONTINUES TO KEEPS THE BEST SHEAR/WIND SPEEDS WEST OF THE AREA THIS
AFTERNOON. SPC HOURLY MESOSCALE ANALYSIS CURRENTLY PAINTS 0-6 KM OF
30 TO 40 KNOTS OVER THE CWA...WHICH IS MORE THAN ADEQUATE FOR
SUPERCELL DEVELOPMENT. BUT AGAIN...NAM IS FORECASTING THE SHEAR TO
DECREASE THROUGH THE DAY. STILL A CHANCE FOR TORNADOES WITH ANY
LINGERING BOUNDARY...ESPECIALLY WITH SIGNIFICANT TORNADO PARAMETER
INCREASING TO AROUND 1. ALL PRODUCTS ARE OUT...WILL JUST BE WAITING
FOR DEVELOPMENT THIS AFTERNOON. PLANNING ON HAVING AN 18Z DTX
SOUNDING....WHICH SHOULD PROVE TO BE VERY USEFUL.

&&

.PREV DISCUSSION... (ISSUED 358 AM EDT SUN JUN 5 2005)

SHORT TERM... TODAY AND TONIGHT

MAIN FORECAST CONCERN WILL BE THE THUNDERSTORM POTENTIAL FOR THIS
AFTERNOON INTO TONIGHT. THERE MAY ISOLATED SHOWERS/STORMS FAR NORTH
THIS MORNING ASSOCIATED WITH AND AHEAD OF CONVECTIVE COMPLEX OUT TO
THE WEST...BUT MAIN THRUST EXPECTED TO BE LATER TODAY AND THIS
EVENING. MODELS IN DECENT CONSENSUS DEPICTING SURFACE BASED CAPES UP
TO 3K JOULES OR SO THIS AFTERNOON AND POSSIBLY INTO TONIGHT WITH
LIFTED INDICES BECOMING STRONGLY NEGATIVE THIS AFTERNOON. STEEP 850
TO 700 MB LAPSE RATES ALSO WILL BE IN PLACE AS PER BOTH GFS AND NAM.
WITH FAVORABLY STRONG WIND FIELDS...WILL MENTION POSSIBLY SEVERE IN
FORECASTS.

500 MB BROAD SHORTWAVE RIDGE WILL RETREAT EAST TODAY...ALLOWING
STRONG SHORTWAVE TROUGH BEHIND IT TO MOVE OVER THE GREAT LAKES
TONIGHT. AT THE SURFACE...STRENGTHENING SOUTHERLY WINDS WILL
GRADUALLY VEER TO MORE SOUTHWEST TONIGHT AS COLD FRONT MOVES IN.

ENHANCED LOW LEVEL THETA E RIDGE EXPECTED TO BE OVERHEAD THIS
AFTERNOON AND EVENING. LOW TO MID LEVEL OMEGA LIFT IMPROVING TO
QUITE GOOD THIS AFTERNOON INTO TONIGHT TO AUGMENT THERMODYNAMIC
SUPPORT FOR SHOWERS/STORMS. SLIGHT 850 TO 500 MB QVECTOR CONVERGENCE
ALSO OFFERED...AS WELL AS INCREASING SURFACE CONVERGENCE AND
OCCASIONAL FAIRLY ROBUST ISENTROPIC ASCENT AS SEEN ON 305K
SURFACE.

TEMPERATURES MOST AREAS FLIRTING WITH THE 90 DEGREE MARK TODAY
SUPPORTED BY SURFACE TRAJECTORIES AND T1 TEMPERATURES FROM BOTH NGM
AND NAM WARMER THAN YESTERDAY...AS GOOD THERMAL RIDGE OVERHEAD THIS
AFTERNOON...AROUND 18 DEGREES C AT 850 MB.

LONG TERM...

UPPER TROUGH/SURFACE LOW CONTINUE THROUGH NORTHERN ONTARIO INTO
QUEBEC ON MONDAY...WHILE WESTERN LOW SHIFTS FURTHER INLAND ACROSS
THE PACIFIC NORTHWEST. TREND HAS BEEN TO CLEAR THE FRONT THROUGH
SOUTHEAST MICHIGAN FASTER. WHILE CYCLONIC UPPER FLOW AND POTENTIALLY
A WEAK SHORTWAVE WILL BE IN THE VICINITY OF SOUTHEAST MICHIGAN ON
MONDAY...WEAK SURFACE RIDGING AND GENERAL SUBSIDENCE SEEN WITH
850-500MB QVECTOR DIVERGENCE SHOULD LIMIT PRECIP POTENTIAL. FORECAST
SOUNDINGS SHOW LIMITED MOISTURE /NAM DRIER THAN THE GFS/...BUT WITH
A WEAK CAP PRESENT IN BOTH THAT SHOULD FURTHER INHIBIT CONVECTIVE
POTENTIAL EVEN WITH SOME SKINNY CAPE STILL PRESENT. CONSIDERED
HOLDING ONTO A SLIGHT CHANCE POP...BUT GIVEN THE LACK OF
LIFT/LOW-LEVEL CONVERGENCE AND CAPPED PROFIMI WATERS OF LAKE ERIE...
OPTED TO DROP POPS ALL TOGETHER. GIVEN THE DEGREE OF
DRYING...COULD EVEN SEE A PERIOD OF MOSTLY SUNNY SKIES.

A FAIR DETAIL OF UNCERTAINTY REMAINS FOR THE REST OF THE FORECAST
PERIOD. BAROCLINIC ZONE SETS UP ACROSS THE CENTRAL GREAT LAKES...
WITH THE NAM FARTHER NORTH THAN THE GFS. CONSEQUENTLY THE NAM IS
MUCH WARMER THAN THE GFS HEADING INTO TUESDAY. 00Z RUNS DO SHOW MORE
OF A CONSENSUS ON THE WARMER SIDE THROUGH THE FORECAST PERIOD...AND
WILL ADJUST TEMPS UP A BIT THROUGH THE WEEK. MAIN CONCERN IS WITH
CONVECTION THOUGH.

OVERALL PATTERN FEATURES A REBUILDING RIDGE BETWEEN THE DEPARTING
SYSTEM OVER NORTHEAST CANADA AND DEVELOPING SYSTEM OVER THE WESTERN
CONUS. RIDGE INITIALLY AMPLIFIES OVER THE NORTHERN PLAINS/UPPER
MISSISSIPPI VALLEY...THEN BUILDS EAST ACROSS THE GREAT LAKES AS
ENERGY BEGINS EJECTING OUT OF THE NEXT WESTERN LOW. PATTERN LOOKS
RIPE FOR A SERIES OF CONVECTIVE COMPLEXES TO DEVELOP OVER THE
NORTHERN PLAINS/WESTERN GREAT LAKES...WITH SOUTHEAST MICHIGAN
POTENTIALLY IN THE VICINITY OF THE DOWNSTREAM TRACKS. GIVEN THE
UNCERTAINTY REVOLVING AROUND THE SYNOPTIC SETUP...LET ALONE
MESOSCALE DEVELOPMENT/ORGANIZATION...HARD TO PIN DOWN DETAILS AT
THIS POINT. UPPER RIDGE AXIS REMAINS UPSTREAM OF SOUTHEAST MICHIGAN
THROUGH WEDNESDAY...THEN SHIFTS DOWN ACROSS THE LOWER GREAT LAKES
WEDNESDAY NIGHT. WHILE VARIOUS MODELS/RUNS INDICATE CONVECTION
DEVELOPING/PERSISTING INTO SOUTHEAST MICHIGAN AT TIMES EARLY IN THE
WEEK...WILL HOLD ONTO THE DRY FORECAST FOR NOW. WEDNESDAY NIGHT IS A
GOOD A PERIOD AS ANY TO INTRODUCE POPS...AS THE UPPER RIDGE SHIFTS
DOWNSTREAM OF THE CWA. CHANCES FOR PRECIP INCREASE AS WE HEAD
THROUGH THE WEEK...WITH ADDITIONAL ENERGY IN THE INCREASING
SOUTHWESTERLY FLOW AIDING CONVECTIVE POTENTIAL. 00Z WRF-XX BRINGS
THE NEXT COLD FRONT THROUGH ON FRIDAY...WHILE THE GFS HOLDS OFF
UNTIL SATURDAY. DGEX/ECMWF DO NOT ACTUALLY BRING A WELL-DEFINED
FRONT THROUGH THE STATE...KEEPING US IN A WARM/UNSTABLE AIRMASS
THROUGH THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...TORNADO WATCH 404 IN EFFECT THROUGH 00Z.
LAKE HURON...TORNADO WATCH 404 IN EFFECT THROUGH 00Z.
LAKE ST CLAIR...TORNADO WATCH 404 IN EFFECT THROUGH 00Z.
MI WATERS OF LAKE ERIE...TORNADO WATCH 404 IN EFFECT THROUGH 00Z

&&

UPDATE...SF
AVIATION...SF
SHORT TERM...DWD
LONG TERM....BRAVENDER
Hazardous weather outlook, Jun 5, 10:00 AM EDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1000 AM EDT SUN JUN 5 2005

MIZ047>049-053>055-060>063-068>070-075-076-082-083-061000-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-
LENAWEE-MONROE-
1000 AM EDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE EXISTS A SUBSTANTIAL RISK OF SEVERE THUNDERSTORMS FROM MID
AFTERNOON INTO THIS EVENING. THE PRIMARY WEATHER HAZARD FROM THESE
THUNDERSTORMS WILL BE WIND GUSTS TO 70 MPH. HOWEVER...ISOLATED
OCCURRENCES OF LARGE HAIL...AT LEAST 1 INCH IN DIAMETER...AND EVEN
TORNADOES CAN NOT BE RULED OUT. STORM MOVEMENT WILL BE TOWARD THE
NORTHEAST AROUND 30 MPH.

A VERY WARM AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT
WILL PRODUCE NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY
AS ANOTHER COLD FRONT REACHES THE WESTERN GREAT LAKES REGION AND
THEN SLOWLY ADVANCES EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-061000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI-
1000 AM EDT SUN JUN 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE HURON...LAKE ST CLAIR
AND THE MICHIGAN WATERS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

THERE EXISTS A SUBSTANTIAL RISK OF SEVERE THUNDERSTORMS FROM MID
AFTERNOON INTO THIS EVENING. THE PRIMARY WEATHER HAZARD FROM THESE
THUNDERSTORMS WILL BE WIND GUSTS TO 50 KNOTS. HOWEVER...ISOLATED
OCCURRENCES OF LARGE HAIL...AT LEAST 1 INCH IN DIAMETER...AND EVEN
WATERSPOUTS CAN NOT BE RULED OUT. STORM MOVEMENT WILL BE TOWARD THE
NORTHEAST AROUND 30 MPH.

A VERY WARM AND UNSTABLE AIRMASS AHEAD OF AN APPROACHING COLD FRONT
WILL PRODUCE NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY
AS ANOTHER COLD FRONT REACHES THE WESTERN GREAT LAKES REGION AND
THEN SLOWLY ADVANCES EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY.

SF

In the hours before

Special weather statement, Jun 5, 1:26 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
126 PM EDT SUN JUN 5 2005

LCZ422>423-460-LHZ421>422-MIZ047>049-053>055-
060>063-068>070-075-082>083-060000-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-OUTER SAGINAW BAY-
INNER SAGINAW BAY-BAY-GENESEE-HURON-LAPEER-LENAWEE-LIVINGSTON-
MACOMB-MIDLAND-MONROE-OAKLAND-SAGINAW-ST. CLAIR-SANILAC-
SHIAWASSEE-TUSCOLA-WASHTENAW-
126 PM EDT SUN JUN 5 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 404 IN
EFFECT UNTIL 8 PM EDT FOR THE FOLLOWING AREA...

IN MICHIGAN THIS WATCH INCLUDES 17 COUNTIES

IN SOUTHEAST MICHIGAN

BAY... GENESEE... HURON...
LAPEER... LENAWEE... LIVINGSTON...
MACOMB... MIDLAND... MONROE...
OAKLAND... SAGINAW... SANILAC...
SHIAWASSEE... ST. CLAIR... TUSCOLA...
WASHTENAW... WAYNE...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

DETROIT RIVER... LAKE ST. CLAIR... ST. CLAIR RIVER...
HARBOR BEACH TO PORT SANILAC MI... INNER SAGINAW BAY...
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH
MI...
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON
MI
OUTER SAGINAW BAY... PORT AUSTIN TO HARBOR BEACH MI...
PORT SANILAC TO PORT HURON MI...
MICHIGAN WATERS OF LAKE ERIE...

THIS INCLUDES THE CITIES OF...WARREN...SAGINAW...PONTIAC...
ANN ARBOR...LAPEER...BAY CITY...DETROIT...PORT HURON...ADRIAN...
FLINT...BAD AXE...OWOSSO...SANDUSKY...MIDLAND...MONROE...
HOWELL AND CARO.

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:27 PM EDTSpecial Marine WarningDTX2 hr
Jun 5, 2:34 PM EDTSevere Thunderstorm WarningDTXBay41 min
Jun 5, 2:57 PM EDTSevere Thunderstorm WarningDTXMidland, Saginaw46 min
Jun 5, 3:17 PM EDTSevere Thunderstorm WarningDTXHuron73 min
Jun 5, 3:45 PM EDTSevere Thunderstorm WarningDTXBay19 min
Jun 5, 3:49 PM EDTSevere Thunderstorm WarningDTXMidland46 min
Jun 5, 3:53 PM EDTTornado WarningDTXSaginaw70 min
Jun 5, 4:11 PM EDTSevere Thunderstorm WarningDTXTuscola79 min
Jun 5, 4:23 PM EDTSevere Thunderstorm WarningDTXLapeer62 min
Jun 5, 4:24 PM EDTTornado WarningDTXBay40 min
Jun 5, 4:26 PM EDTSpecial Marine WarningDTX94 min
Jun 5, 4:27 PM EDTTornado WarningDTXHuron79 min
Jun 5, 4:30 PM EDTSpecial Marine WarningDTX90 min
Jun 5, 4:52 PM EDTTornado WarningDTXTuscola41 min
Jun 5, 4:57 PM EDTSevere Thunderstorm WarningDTXSanilac78 min
Jun 5, 5:09 PM EDTSevere Thunderstorm WarningDTXSaint Clair23 min
Jun 5, 5:35 PM EDTSpecial Marine WarningDTX85 min
Jun 5, 5:52 PM EDTSpecial Marine WarningDTX83 min
Jun 5, 6:20 PM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee71 min
Jun 5, 6:22 PM EDTSevere Thunderstorm WarningDTXBay53 min
Jun 5, 6:23 PM EDTSpecial Marine WarningDTX97 min
Jun 5, 6:28 PM EDTSevere Thunderstorm WarningDTXTuscola62 min
Jun 5, 6:30 PM EDTTornado WarningDTXSaginaw60 min
Jun 5, 6:38 PM EDTSevere Thunderstorm WarningDTXSanilac40 min
Jun 5, 6:50 PM EDTTornado WarningDTXBay32 min
Jun 5, 7:09 PM EDTSpecial Marine WarningDTX96 min
Jun 5, 7:15 PM EDTSevere Thunderstorm WarningDTXHuron75 min
Jun 5, 7:23 PM EDTSevere Thunderstorm WarningDTXWashtenaw51 min
Jun 5, 7:28 PM EDTSevere Thunderstorm WarningDTXTuscola62 min
Jun 5, 7:39 PM EDTTornado WarningDTXTuscola38 min
Jun 5, 7:46 PM EDTSevere Thunderstorm WarningDTXOakland74 min
Jun 5, 7:56 PM EDTSevere Thunderstorm WarningDTXLapeer, Sanilac64 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.